Since being prescribed with Ranitidine for reflux problems 4 years ago, I have developed Barrett’s Oesophegus. I see that the US have now banned Zantac (the US equivalent) because it is feared to be carcinogenic. Has anyone else developed the same condition as me, and also suspects that Ranitidine is a contributory factor?
Ranitidine linked to Barrett’s Oesophegus? - Men's Health Forum
Men's Health Forum
Hi Mark. Sorry to hear about your Barrett’s.
Sal couple of links : nhs.uk/medicines/ranitidine/
I think the Barrett's Oesophagus is due to the acid reflux you experienced before taking Zantac.
I was diagnosed with Barrett’s Oesophegus after seeing Doc' with persistent indigestion.I have been prescribed Omnoprizole.
I went couple of years back with reflux and was given prescription. Not a fan of tablets so didn't take. When the indigestion became persistent and couple of family members diagnosed with stomach cancer, I went back.The gastroscopey revealed my Barrett’s also. All seems good now with the Omniprazole.
Sorry to hear that. I have suffered from reflux for many years, must have been taking Ranitidine regularly (originally prescribed for suspected ulcer) for at least 25 years and found it very effective, without any obvious side effects. I was very sorry it was withdrawn as I did not find Lansoprazole etc particularly effective.
OK I was diagnosed with prostate cancer a couple of years ago (hopefully cured) but would not have thought there was a connection.
Very curiously indeed as after taking Lansoprazole for about a year and not having much relief from reflux I stopped taking it regularly about a year ago and the reflux seemed to have cured itself. Very bizarre if radical radiotherapy cures reflux, or possibly all the other drugs including hormone therapy has had an effect!
Having said that I remain very sorry that Ranitidine is no longer available as it was an excellent cure for acid stomach.
I did that drug on and off for 20 years.I too have Barret's. No reply from doc...just chalked it up to reflux. I am now on Rabeprazole and have Mineral and iron absorption problems. No drug is truly known to be safe from side effects.
Not what you're looking for?
You may also like...
exercise daily and have never had any issues before. The problem started a few days ago and is not...
Lately I have been having recurring sex dreams about my bestie.Some years back i had feels for her...
I’m a 56 year old male and had a problem after a catheter was inserted into me in correctly after a...
my shaft seems all time swollen. Also under the shaft as you can see in the photo it is a tight...
and I’m 30 years old. My wife and I have recently started trying to have a kid, but I have gone...